Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 369, NWS Tulsa, OK

June 30, 2017Craig County, Nowata County, Ottawa County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 30, 2017, 4:04 AM CDT for Craig County, Nowata County, Ottawa County, Oklahoma. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 30, 2017, 4:04 AM CDT (09:04 UTC)
Expired
Jun 30, 2017, 4:45 AM CDT
In force
41 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Craig County, OK, Nowata County, OK, Ottawa County, OK

The radar

The Tulsa radar (KINX), 76 km from the middle of the area, began a volume at 09:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 29, 10:56 PM CDTSevere Thunderstorm WatchSPC6 hr
Jun 30, 2:42 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 9.1 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2017-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 973 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2017-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
973 J/kg
Mixed-layer CIN
-114 J/kg
Mixed-layer LCL
1229 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
224 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted.

668 
WUUS54 KTSA 300904
SVRTSA
OKC035-105-115-300945-
/O.NEW.KTSA.SV.W.0369.170630T0904Z-170630T0945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
404 AM CDT FRI JUN 30 2017

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Craig County in northeastern Oklahoma...
  Northwestern Ottawa County in northeastern Oklahoma...
  Northern Nowata County in northeastern Oklahoma...

* Until 445 AM CDT

* At 404 AM CDT, severe thunderstorms were located along a line
  extending from 5 miles east of South Coffeyville to near Delaware,
  moving east at 45 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations in or near the path include...
  Nowata...                         Welch...
  Delaware...                       Bluejacket...
  Lenapah...                        Hollow...
  Pyramid Corners...                Centralia...
  Centrailia...                     

This includes Interstate 44 between mile markers 288 and 290.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3666 9506 3672 9575 3700 9556 3700 9485
TIME...MOT...LOC 0904Z 278DEG 40KT 3700 9552 3678 9566 

HAIL...1.00IN
WIND...60MPH
 
$$
2 follow-up statements
199 
WWUS54 KTSA 300938
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
438 AM CDT FRI JUN 30 2017

OKC035-105-115-300945-
/O.CON.KTSA.SV.W.0369.000000T0000Z-170630T0945Z/
Craig OK-Ottawa OK-Nowata OK-
438 AM CDT FRI JUN 30 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 AM CDT
FOR CENTRAL CRAIG...NORTHWESTERN OTTAWA AND EAST CENTRAL NOWATA
COUNTIES...

At 438 AM CDT, severe thunderstorms were located along a line
extending from 5 miles west of Miami to 10 miles north of White Oak,
moving northeast at 130 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations in or near the path include...
Welch...                          Bluejacket...
Pyramid Corners...                Centralia...
Centrailia...                     Hollow...

This includes Interstate 44 between mile markers 288 and 290.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3670 9556 3697 9514 3700 9485 3666 9506
TIME...MOT...LOC 0938Z 210DEG 114KT 3690 9498 3678 9529 

HAIL...1.00IN
WIND...60MPH
 
$$
407 
WWUS54 KTSA 300947
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
447 AM CDT FRI JUN 30 2017

OKC035-105-115-300957-
/O.EXP.KTSA.SV.W.0369.000000T0000Z-170630T0945Z/
Craig OK-Ottawa OK-Nowata OK-
447 AM CDT FRI JUN 30 2017

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CRAIG...NORTHWESTERN
OTTAWA AND EAST CENTRAL NOWATA COUNTIES HAS EXPIRED...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning has been allowed to expire.  However small
hail, gusty winds and heavy rain are still possible with these
thunderstorms.

A severe thunderstorm watch also remains in effect until 1000 AM CDT 
for northeastern Oklahoma.

LAT...LON 3670 9556 3697 9514 3700 9485 3666 9506
TIME...MOT...LOC 0947Z 278DEG 40KT 3689 9488 3677 9519 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 2:08 AM CDT, 1 hour 56 minutes earlier.

Area forecast discussion, Jun 30, 2:08 AM CDT, 1 hour 56 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
208 AM CDT Fri Jun 30 2017

.DISCUSSION...
Strong to severe MCS continues to push southeast through north-
central Oklahoma and southeast Kansas. This activity will likely
move into northeast Oklahoma before sunrise with the threat for
damaging winds/marginal hail. Overall severe threat should begin
to diminish east of highway 75 and especially southeast of I-44
as storms move into a more stable airmass with weakening wind
fields aloft.

Morning convection will likely produce an outflow boundary that
will provide the focus for additional strong to severe thunderstorms
this afternoon as atmosphere becomes moderately unstable with
surface heating. One or more thunderstorm clusters will likely
push south into southeast Oklahoma/west-central Arkansas tonight
with mainly a heavy rain threat, although a few marginally severe
storms could remain possible.

Frontal boundary stalls across southeast Oklahoma/west-central
Arkansas with additional shower/thunderstorm development along
stalled front Saturday and possibly into Saturday night although
precipitation coverage should be less.

Another weak upper wave will move into the Central Plains Monday
into Tuesday. Lingering precipitation chances will continue across
far northeast Oklahoma and northwest Arkansas, however main
thunderstorm activity is expected to remain north of area in
association with stronger forcing. Scattered showers/thunderstorms
will remain possible through the remainder of the work week as
another weak front stalls across the area.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   86  67  86  71 /  60  60  20  40
FSM   93  74  87  74 /  50  70  60  40
MLC   92  73  86  72 /  40  70  50  40
BVO   82  62  86  66 /  70  50  10  30
FYV   85  66  83  64 /  60  70  40  30
BYV   84  67  83  65 /  60  60  30  10
MKO   88  70  86  71 /  60  70  30  40
MIO   82  64  86  66 /  70  60  20  10
F10   89  70  85  72 /  60  70  30  40
HHW   92  76  87  73 /  20  60  60  30

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...11
LONG TERM....12
Hazardous weather outlook, Jun 29, 5:10 PM CDT, 10 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
510 PM CDT Thu Jun 29 2017

ARZ001-002-010-011-019-020-029-OKZ049-053>076-301045-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
510 PM CDT Thu Jun 29 2017

...SEVERE THUNDERSTORM POTENTIAL INCREASES FRIDAY...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Evening and Tonight.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Northeast Oklahoma to the North of Highway 412.
	ONSET...After Midnight.

HEAVY RAIN.
	RISK...Limited.
	AREA...Northeast Oklahoma to the North of Highway 412.
	ONSET...After Midnight.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Eastern Oklahoma and Western Arkansas.
	ONSET...Ongoing.

DISCUSSION...
A thunderstorm complex is expected to develop this evening and
overnight along a cold front across parts of eastern Colorado and
western Kansas and push southeastward into northeast Oklahoma and
perhaps northwest Arkansas after midnight. The intensity of the
thunderstorms should be on the decrease as they move through the
area, although locations near the Kansas border will have the
greatest risk for damaging winds toward sunrise Friday morning.
Locally heavy rain will also be possible.

In addition, gusty southerly winds will continue through the early
evening before diminishing some.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
FRIDAY...Severe Thunderstorm Potential...Heavy Rain Potential.
SATURDAY...Thunderstorm Potential...Heavy Rain Potential.
SUNDAY THROUGH WEDNESDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Thunderstorms will likely be ongoing Friday morning across parts
of northeast Oklahoma and northwest Arkansas, although they will
likely be below severe limits. Additional thunderstorms will
likely develop during the early to mid afternoon hours across
northeast Oklahoma and northwest Arkansas, in the vicinity of the
aforementioned cold front. Available instability and shear will
support severe thunderstorms during the afternoon and evening,
including the potential for tornadoes, especially near any
boundaries leftover from the morning thunderstorms. The threat for
locally heavy rainfall and flooding will also persist into late
Friday and early Saturday. By early Saturday morning, the main
thunderstorm potential will shift southward into southeast
Oklahoma and west central Arkansas, with some severe and heavy
rain potential during the afternoon and evening Saturday.

At least low thunderstorm chances will continue for the rest of
the weekend and through much of next week, despite a building
upper level ridge.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Jun 30, 3:14 AM CDT, 50 minutes before
Special Weather Statement
National Weather Service Tulsa OK
314 AM CDT FRI JUN 30 2017

OKZ054-055-059-060-064-300900-
Tulsa OK-Osage OK-Pawnee OK-Washington OK-Creek OK-
314 AM CDT FRI JUN 30 2017

...SIGNIFICANT WEATHER ADVISORY FOR OSAGE...NORTHWESTERN CREEK...
NORTHWESTERN WASHINGTON...SOUTHEASTERN PAWNEE AND WEST CENTRAL TULSA
COUNTIES UNTIL 400 AM CDT...

At 314 AM CDT, strong thunderstorms were located along a line
extending from 3 miles southwest of Elgin to 9 miles west of Wynona
to near Quay. Movement was east at 40 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations in or near the path include...
Bartlesville...                   Pawhuska...
Hominy...                         Dewey...
Cleveland...                      Mannford...
Barnsdall...                      Copan...
Wynona...                         Ochelata...
Jennings...                       Avant...
Westport...                       Osage...
Hallett...                        Blackburn...
Terlton...                        Maramec...
Elgin...                          Bigheart...

A severe thunderstorm watch remains in effect until 500 AM CDT for
northeastern Oklahoma. A severe thunderstorm watch also remains in
effect until 1000 AM CDT for northeastern Oklahoma.

LAT...LON 3700 9581 3641 9604 3602 9631 3611 9662
      3616 9663 3616 9682 3656 9656 3700 9637
TIME...MOT...LOC 0814Z 290DEG 34KT 3696 9631 3654 9649 3617 9674
Special weather statement, Jun 30, 3:38 AM CDT, 26 minutes before
Special Weather Statement
National Weather Service Tulsa OK
338 AM CDT FRI JUN 30 2017

OKZ054>057-059>061-064-300930-
Tulsa OK-Craig OK-Osage OK-Rogers OK-Pawnee OK-Nowata OK-
Washington OK-Creek OK-
338 AM CDT FRI JUN 30 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CRAIG...NORTHWESTERN
ROGERS...SOUTHEASTERN OSAGE...NORTH CENTRAL CREEK...WASHINGTON...
NOWATA...SOUTHEASTERN PAWNEE AND NORTHERN TULSA COUNTIES UNTIL 430 AM
CDT...

At 338 AM CDT, strong thunderstorms were located along a line
extending from 3 miles southeast of Caney to near Ochelata to 3 miles
west of Westport. Movement was east at 55 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations in or near the path include...
Northern Tulsa...                 Bartlesville...
Sand Springs...                   Claremore...
Nowata...                         Owasso...
Skiatook...                       Catoosa...
Collinsville...                   Dewey...
Mannford...                       Chelsea...
Sperry...                         Oologah...
South Coffeyville...              Copan...
Ramona...                         Ochelata...
Delaware...                       Avant...

This includes Interstate 44 between mile markers 228 and 232.

A severe thunderstorm watch remains in effect until 500 AM CDT for
northeastern Oklahoma. A severe thunderstorm watch also remains in
effect until 1000 AM CDT for northeastern Oklahoma.

LAT...LON 3662 9534 3612 9585 3614 9651 3658 9606
      3700 9596 3700 9524
TIME...MOT...LOC 0838Z 266DEG 46KT 3697 9590 3659 9600 3621 9639

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 2:12 AM CDTSevere Thunderstorm WarningTSAOsage, Pawnee63 min
Jun 30, 3:14 AM CDTSpecial Weather StatementTSAOsage, Pawnee46 min
Jun 30, 3:38 AM CDTSpecial Weather StatementTSANowata, Rogers, Washington52 min
Jun 30, 4:24 AM CDTSpecial Weather StatementTSACraig, Mayes, Ottawa, Rogers66 min
Jun 30, 5:20 AM CDTSpecial Weather StatementTSACherokee25 min
Jun 30, 5:47 AM CDTSpecial Weather StatementTSAAdair28 min
Jun 30, 6:07 AM CDTSpecial Weather StatementTSAAdair53 min
Jun 30, 6:44 AM CDTSpecial Weather StatementTSASequoyah46 min
Jun 30, 9:38 AM CDTAreal Flood AdvisoryTSASequoyah3 hr
Jun 30, 12:34 PM CDTAreal Flood AdvisoryTSASequoyah4 hr
Jun 30, 5:21 PM CDTSpecial Weather StatementTSAOkmulgee39 min
Jun 30, 5:45 PM CDTSpecial Weather StatementTSAMuskogee45 min
Jun 30, 5:53 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Muskogee52 min
Jun 30, 6:34 PM CDTSevere Thunderstorm WarningTSAHaskell, Muskogee, Sequoyah41 min
Jun 30, 6:37 PM CDTSpecial Weather StatementTSAMcIntosh38 min
Jun 30, 6:59 PM CDTSevere Thunderstorm WarningTSAMcIntosh46 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.